MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM; PLATE, FIXATION, BONE
Model Number 03.127.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Additional device product code: hwc device is an instrument and is not implanted/explanted.Reporter is synthes sales consultant.A device history record (dhr) review was conducted for part: 03.127.010, lot: 8251056: manufacturing site: (b)(4), release to warehouse date: 28.May.2013: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the locking/neutral guide for 3.5 mm va-lcp proximal tibia aiming arm (part # 03.127.010, lot # 8251056, mfg # 28-may-2013) was inspected at us cq.Upon visual inspection, it was observed that approximately 10% of the circumference of the distal end of the locking/neutral guide was deformed/ bent.No new issues have been identified.The received condition agrees with the complaint description.Dimensional inspection: dimensional analysis was not performed due to post-manufacture damage of locking/neutral guide.Document/specification review: relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.Investigation conclusion: the complaint condition is confirmed as locking/neutral guide was received deformed.While no definitive root cause could be determined, it is possible that the device encountered unintended forces (such as being dropped, struck off-axis or damaged during usage or handling or sterile processing).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a set inspection on (b)(6) 2018, it was noticed that the tip of three (3) locking/neutral guides for 3.5 mm variable angle-periarticular plating proximal tibia aiming arm was deformed and bottom was damaged.There was no patient or surgical involvement.During manufacturer¿s investigation of the returned device it was observed that approximately 10% of the circumference of the distal end of the locking/neutral guide was deformed/ bent.This product condition was reevaluated and determined to be reportable on august 6, 2018.This is report 3 of 3 for complaint (b)(4).

Brand Name
LCKNG/NEUTRAL GUIDE FOR 3.5MM VA-LCP PROX TIBIA AIMING ARM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7773546
Report Number2939274-2018-53273
Device Sequence Number13760336
Product Code HRS
UDI-Device Identifier10886982075109
UDI-Public(01)10886982075109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.010
Device Catalogue Number03.127.010
Device Lot Number8251056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1